Foodconsumer.org

 
USCards.com Bookmark Us
All Food, Diet and Health News 
 
 Misc. News
 Must-Read News
 Letter to Editor
 Featured Products
 Recalls & Alerts
 Consumer Affair
 Non-food Things
 Health Tips
 Interesting Sites
 
 Diet & Health
 Heart & Blood
 Cancer
 Body Weight
 Children & Women
 General Health
 Nutrition
 
 Food & Health
 Food Chemicals
 Biological Agents
 Cooking & Packing
 Technologies
 Agri. & Environ.
 Laws & Politics
 
 General Health
 Drug News
 Diseases
 Mental Health
 Infectious Disease
 Environment
 Lifestyle
 Government
 Other News
 
 Food Consumer
 FC News & Others
Search





Search Foodconsumer & Others


Add to Google
Add to My Yahoo
Newsfeed

foodconsumer.org news feed
Su bmit news[release]



More than 100 credit cards available at uscards.com from uscards.com, you can pick more than 100 credit cards


General Health : Drug News Last Updated: Apr 20, 2011 - 9:38:09 AM


Statins linked to eye disorders
By Sue Mueller
Dec 16, 2008 - 10:36:03 AM

E.mail t.his a.rticle
 P.rinter f.riendly p.age
Get n.ewsletter
 
   

Tuesday Dec 16, 200 (foodconsumer.org) -- A new study published in the Dec. 1 issue of Ophthalmology suggests that taking statins may increase risk of eye problems.  

                         

The suggestion came after F.W. Fraunfelder, MD, of the Casey Eye Institute, Oregon Health & Science University reviewed all the reports on statin-associated eye disorders such as double vision (diplopia) drooping of the upper eyelid (ptosis) and loss of full range of motion of the eyes (ophthalmoplegia.

 

Cases of eye disorders reported in the databases of the National Registry of Drug-Induced Ocular Side Effects, the World Health Organization, and the Food and Drug Administration included 143 males, 91 females and 22 persons with gender unspecified.

 

The researchers found that adverse effects developed on average 8.3 months after the patients started the therapy. Overall, 23 persons lost eye range of motion, 8 suffered ptosis and 18 ptosis together with double vision.

 

The link between use of statins and eye problems is plausible because the cholesterol-lowering drugs are known to cause skeletal muscle disorders in some patients.  

 

But from the ADR reports, the researchers could not know which eye muscles were involved and the time required for patients to fully recover from their eye disorders after discontinuation of statin therapy.

 

Sciencedaily.com reports that eye disorders occur to 0.1 percent of statin users and the rate is 0.5 to 2.5 percent when gemfibrozil another cholesterol-lowering drug is used simultaneously.

 

Many people take statins to lower their cholesterol levels in an effect to reduce their risk of cardiovascular disease.  However, many lifestyle parameters such as a healthy diet can be easily modified to lower cholesterol and heart risk without any side effect.





© 2004-2008 by foodconsumer.org unless otherwise specified

Top of Page




Google
 
Web foodconsumer.org

Search Consumer-friendly Health Sites












We have moved to Food Consumer . Org



disclaimer | advertising | jobs | privacy | about us | newsletter | Submit news/articles
link partners: | Buy Viagra | MarketAmerica.com |
Buy a home | Auto Insurance | Mortgage refinancing | DaytonaCPA.com | Take Your Blog to a Higher Level
© Copyright 2004 - 2008 foodconsumer.org All rights reserved

Disclaimer: What's published on this website should be considered opinions of respective writers only and foodconsumer.org which has no political agenda nor commercial ambition may or may not endorse any opinion of any writer. No accuracy is guaranteed although writers are doing their best to provide accurate information only. The information on this website should not be construed as medical advice and should not be used to replace professional services provided by qualified or licensed health care workers. The site serves only as a platform for writers and readers to share knowledge, experience, and information from the scientific community, organizations, government agencies and individuals. Foodconsumer.org encourages readers who have had medical conditions to consult with licensed health care providers - conventional and or alternative medical practitioners.